Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from thyroid and hair fall problem. Suggest the medication

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1230 Questions
Hi i am XXXX XXXXXXX XXXXXXX 25years, I am suffering from thyroid and hairfall since last two years, is there any medication to get it eradicated.
Posted Thu, 28 Nov 2013 in Medicines and Side Effects
Answered by Dr. Vaishalee Punj 4 hours later
Brief Answer: Hi Detailed Answer: Hi Thanks for posting your query on XXXXXXX Sorry to tell you but hypothyroidism does not have a cure. When the levels of thyroid hormone are low than normal, then we will need to supplement with thyroid supplements. The dose of thyroxine is not high. Hypothyroidism and hair fall can be happening due to autoimmune condition. To rule out Hashimoto's Thyroiditis (an autoimmune condition), you can get TPO-antibodies measured. Hairfall can also be due to dandruff, nutritional deficiency or hormonal/genetic (male-pattern baldness). To rule nutritional deficiencies out you can get some basic blood tests done line tests for anemia, vitamin deficiencies, etc. Male pattern baldness is seen in male members of the family. Treatment of hair fall usually depends on the cause. Mostly taking biotin supplement, multivitamin tablets, using mild shampoos should work. Other measures that can help increase the immunity against dandruff and infection are taking lots of fruits and vegetables, exercising daily for 20 min and taking hygienic food and pure drinking water. Let me know if I can assist you further. Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor